| Model Number |
97715 |
| Medical Device Problem Codes |
Failure to Interrogate (1332); Battery Problem (2885); Charging Problem (2892); Communication or Transmission Problem (2896)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: 97755-s, lot#serial#: (b)(6), product type: recharger, product id: 97745nt, lot#serial#: (b)(6), product type: programmer, patient product id: m995402a001, product id: m995402a001, lot#serial#: (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that they couldn't get the implanted neurostimulator (ins) to charge since yesterday.Patient said the controller just sat there and did nothing when they plugged in the recharger; ins did not increment even though excellent quality displayed.Patient said they usually fully recharge their ins in 30-40 minutes.Patient tried to reset controller by removing and reinserting the battery like they had been told by someone to do in the past.Patient confirmed they didn't have any recent falls or trauma to the area where the implant was.Agent walked patient through removing the battery pack, plugging the controller into the ac power supply, patient confirmed it powered on.Agent had patient re-insert the battery and confirmed the green light on the controller was flashing.Patient clean connect sites of controller and recharger, then connected recharging antenna and confirmed charging excellent; controller was 70% and implant was 0%.Patient was on charging for about 10 minutes, but the charge hadn't progressed at all while on the call.The issue was not resolved.A request was sent to the repair department to replace the recharger.Additional information was received from the patient.Patient called back and said they got the replacement recharger from repair, but they still can't charge ins.They can start charging ins and will see excellent quality but the charge level never increments up.A request was sent to repair dept to replace the controller.Patient called back and repeated previously documented information.Patient mentioned they got the replacement equipment but they were still having issues.Agent had patient reset the controller with ac power supply; patient confirmed controller powered on and a green blinking light was above the screen.Controller showed no device found then connect the recharger.Agent instructed patient to start a charge session; controller showed no device found then controller was 90% and implant red was recharging with excellent quality.Agent asked, patient mentioned they had the hole of the recharger over the implant and patient repositioned the recharger.During the call, implant did not increase in charge at all.The patient was redirected to their healthcare provider to further address the issue.Medtronic rep reports that when they are charging the implant and the controller screen goes blank the coupling drops to poor.If they keep the screen awake the coupling stays at excellent.Request was sent.Patient called back repeating information from previous call and that they still cannot charge.Patient mentioned that none of the replacements helped with the issue and they still are not able to charge.Patient asked if they should talk to the surgeon; agent reviewed information with patient.Patient noted they think it is the implant at this point and asked who can check the implant out; agent redirected patient to managing hcp for further assistance.Mdt representative(rep) called back because patient (pt) is having the same issue.Rep tried two different external equipment setups (controller, recharger, battery pack) and has the exact same issue with both systems when trying to charge the implantable neurostimulator (ins).The ins is not taking a charge but the battery pack is depleting.The recharge session starts with excellent but when the screen blanks out the coupling drops to poor and the controller says recharger needs attention.Technical services (ts) had rep force a passive recharge session but the ins still did not charge.The ins is in the red and they are unable to connect the tablet or pt controller to communicate with the ins.Ts had rep try a disable/reenable but not sure if that worked because the ins battery is depleted.Mdt rep said the pt is going to talk to the surgeon today about this issue.Tss spoke again about their progress.They had continued with passive charging with #s in the 90's but still had the same issue with getting excellent recharging for a few minutes but then seeing "poor recharge quality" or "recharging needs attention" once the controller screen went dark.Ins level has continued to be in the red and has not advanced at all.Tss had consulted with engineer and she suspects and ins issue since ins is not taking a charge as intended and ins charge is not advancing at all.They are meeting with the surgeon yet this afternoon to discuss ins replacement.Additional information is received from the rep mentioning that patient has seen the physician and he is aware.Rep mentioned they are awaiting a surgery date at this time.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received from patient (pt) stating the battery failure ¿ charge was done with no connections loose.We changed all the outside components and battery, changing out all the outside components + battery.To be honest with you, the process is less than desired.I don¿t have faith in your factory agent.Don¿t appear to be very qualified, just keep sending for parts.I understand this is an odd problem but that is still not an acceptable excuse.I selected this because i thought you were the best decision.Seems like a poor decision now.We supposedly have an new internal battery coming, surgery to replace is on august 5th.I sincerely hope we get it by then, if not i will be forced to take legal action.Just to give you more background, the stimulator has reduced my pain substantially and now i am in worse shape than ever.I chose this because my oldest son has a device that reduced seizures from a brain injury and was very impressed with the device¿s performance and the local reps.On a positive note, the rep has been very good to work with.Last but not least, i want you to know i am in the hvac service business and would be very disappointed if my people would handle something in this manner.Please get this resolved asap.
Additional Manufacturer Narrative
B5 has been updated to include information previously captured in 3004209178-2025-15233 as it was determined that this information p ertains to this report instead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported the lead/ ins were explanted.Information was received from a patient (pt) with an implantable neurostimulator (ins).The reason for call was 3 or 4 months ago their ins battery failed; pt was told only 4 batteries failed within 100,000 batteries.No symptoms were reported.